Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Blister on calves, blood filled, no pain. Any idea what could be causing this?

Hi. For quite sometime I have developed a random blister on my calves. It occurs on both legs either on the side or back of the calves about the size of a pencil eraser in diameter. There is no pain associate d. They are blood filled. I have picked at them in the past and they refill quickly. They disappear as quickly as I notice they occur but do leave little sold bump and scar . I have noticed a few re occur. Any idea what could be causing this? I haven t noticed one for quite sometime, but did notice one today. Thank you, Kim
Asked On : Wed, 12 Sep 2012
Answers:  1 Views:  75
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Dermatologist 's  Response

As you described lesions occuring on calves ,probably would be ANGIOKERATOMA

There are many types, in your case it is solitary or sporadic angiokeratoma.

Sometime, it may be confused with malignant melanoma.

If there is doubt, biopsy may be done.

The lesions are actually composed of ectatic blood vessels.

The surface of the lesions is tough and keratotic.

I usually do electrocautery under local anaesthesia in my patients having angiokeratoma.

Surgical excision,cryotherapy and laser ablation are the other methods of treatment.

There is no medical treatment .

You consult dermatologist for firm diagnosis and then treatment.

I hope you got my answer.


Dr. Ilyas Patel MD
Answered: Tue, 10 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor